Alert archive / Georgia / Wind Advisories in 2006
Wind Advisory 3, NWS Charleston, SC
NWS Charleston, SC issued this wind advisory at Jan 30, 2006, 5:11 AM EST for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Jan 30, 2006, 9:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2006, 5:11 AM EST (10:11 UTC)
- In effect from
- Jan 30, 2006, 9:00 PM EST
- Expired
- Jan 31, 2006, 9:57 AM EST
- In force
- 13 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 10.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 301011 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 511 AM EST MON JAN 30 2006 ...HIGH WINDS LIKELY TONIGHT ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-302200- /O.NEW.KCHS.WI.Y.0003.060131T0200Z-060131T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 511 AM EST MON JAN 30 2006 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST TUESDAY. SOUTHWEST WINDS OF 15 TO 25 MPH THIS EVENING WILL BECOME WEST AND INCREASE TO 25 TO 35 MPH AFTER MIDNIGHT AS A STRONG COLD FRONT PUSHES OFF THE COAST. WINDS COULD GUST AS HIGH AS 45 TO 50 MPH AT TIMES...PARTICULARLY THROUGH SUNRISE TUESDAY. EVEN HIGHER WIND GUSTS WILL BE POSSIBLE ON ELEVATED BRIDGES SUCH AS THE ARTHUR RAVENEL BRIDGE...THE WANDO RIVER BRIDGE..THE DON HOLT BRIDGE... THE MCKINLEY WASHINGTON JUNIOR BRIDGE AND THE TALMADGE MEMORIAL BRIDGE. WINDS WILL BEGIN TO DIMINISH BY MID MORNING TUESDAY AS STRONG HIGH PRESSURE MOVES CLOSER TO THE AREA. WINDS ON LAKE MOULTRIE WILL INCREASE TO 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS TONIGHT. THIS WILL RESULT IN VERY ROUGH CONDITIONS... PARTICULARLY ON THE OPEN LAKE WATERS. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING TONIGHT AND TUESDAY MORNING BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$
4 follow-up statements
000 WWUS72 KCHS 301642 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1142 AM EST MON JAN 30 2006 ...HIGH WINDS LIKELY TONIGHT ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-302300- /O.CON.KCHS.WI.Y.0003.060131T0200Z-060131T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 1142 AM EST MON JAN 30 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST TUESDAY... A STRONG COLD FRONT WILL APPROACH SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON...AND MOVE THROUGH THE REGION THIS EVENING. SOUTHWEST WINDS OF 10 TO 15 MPH EARLY THIS EVENING...WILL INCREASE TO 15 TO 25 MPH BY LATE EVENING...AND BECOME WEST AT 25 TO 35 MPH AFTER MIDNIGHT FOLLOWING FRONTAL PASSAGE. WINDS COULD GUST AS HIGH AS 45 TO 50 MPH AT TIMES...PARTICULARLY THROUGH SUNRISE TUESDAY. EVEN HIGHER WIND GUSTS WILL BE POSSIBLE ON ELEVATED BRIDGES SUCH AS THE ARTHUR RAVENEL BRIDGE...THE WANDO RIVER BRIDGE...THE DON HOLT BRIDGE...THE MCKINLEY WASHINGTON JUNIOR BRIDGE AND THE TALMADGE MEMORIAL BRIDGE. WINDS WILL BEGIN TO DIMINISH BY MID MORNING TUESDAY AS STRONG HIGH PRESSURE MOVES CLOSER TO THE AREA. WINDS ON LAKE MOULTRIE WILL INCREASE TO 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS AFTER MIDNIGHT. THIS WILL RESULT IN VERY ROUGH CONDITIONS...PARTICULARLY ON THE OPEN LAKE WATERS. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING TONIGHT AND TUESDAY MORNING BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ JRJ
000 WWUS72 KCHS 302130 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 430 PM EST MON JAN 30 2006 ...STRONG GUSTY WINDS EXPECTED TONIGHT ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-311130- /O.CON.KCHS.WI.Y.0003.060131T0200Z-060131T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 430 PM EST MON JAN 30 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST TUESDAY... A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT...FOLLOWED BY A STRONG HIGH PRESSURE SYSTEM. A TIGHT PRESSURE GRADIENT ACROSS THE AREA WILL ALLOW WINDS TO RAPIDLY INCREASE TONIGHT...MAINLY ONCE THE FRONT HAS PUSHED THROUGH. SOUTHWEST WINDS OF 10 TO 15 MPH EARLY THIS EVENING...WILL INCREASE TO 15 TO 25 MPH BY LATE EVENING...AND BECOME WEST AT 25 TO 35 MPH AFTER MIDNIGHT. WINDS COULD GUST AS HIGH AS 45 MPH AT TIMES...PARTICULARLY THROUGH SUNRISE TUESDAY AND ACROSS SECTIONS OF COASTAL SOUTH CAROLINA. EVEN HIGHER WIND GUSTS WILL BE POSSIBLE ON ELEVATED BRIDGES IN THE COASTAL REGION. WINDS WILL BEGIN TO DIMINISH BY MID MORNING TUESDAY AS STRONG HIGH PRESSURE MOVES CLOSER TO THE AREA. WINDS ON LAKE MOULTRIE WILL INCREASE TO 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS AFTER MIDNIGHT. THIS WILL RESULT IN VERY ROUGH CONDITIONS...PARTICULARLY ON THE OPEN LAKE WATERS. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING TONIGHT AND TUESDAY MORNING BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. BOATERS ON LAKE MOULTRIE ARE ADVISED TO USE EXTREME CAUTION IF VENTURING INTO OPEN LAKE WATERS. $$ JRL
000 WWUS72 KCHS 310918 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 418 AM EST TUE JAN 31 2006 ...STRONG GUSTY WINDS EXPECTED THIS MORNING ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-311500- /O.CON.KCHS.WI.Y.0003.000000T0000Z-060131T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 418 AM EST TUE JAN 31 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A STRONG COLD FRONT WILL CONTINUE TO PUSH EAST OF THE AREA THIS MORNING AS A LARGE HIGH PRESSURE SYSTEM MOVES IN FROM THE WEST. A TIGHT PRESSURE GRADIENT ACROSS THE AREA BETWEEN THESE TWO SYSTEMS WILL CAUSE WEST WINDS OF 25 TO 35 MPH THROUGH MID MORNING. WINDS COULD GUST AS HIGH AS 45 MPH AT TIMES...PARTICULARLY THROUGH SUNRISE ACROSS SECTIONS OF COASTAL SOUTH CAROLINA. EVEN HIGHER WIND GUSTS WILL BE POSSIBLE ON ELEVATED BRIDGES IN THE COASTAL REGION. WINDS WILL BEGIN TO DIMINISH BY MID MORNING AS THE HIGH PRESSURE SYSTEM MOVES CLOSER TO THE AREA. WINDS ON LAKE MOULTRIE WILL BE 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS THIS MORNING. THIS WILL RESULT IN VERY ROUGH CONDITIONS...PARTICULARLY ON THE OPEN LAKE WATERS. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING TONIGHT AND TUESDAY MORNING BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. BOATERS ON LAKE MOULTRIE ARE ADVISED TO USE EXTREME CAUTION IF VENTURING OUT ONTO THE OPEN LAKE WATERS. $$ RJB
000 WWUS72 KCHS 311457 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 957 AM EST TUE JAN 31 2006 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-311600- /O.CAN.KCHS.WI.Y.0003.000000T0000Z-060131T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 957 AM EST TUE JAN 31 2006 ...WIND ADVISORY IS CANCELLED... HIGH PRESSURE WILL CONTINUE TO BUILD INTO SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS MORNING THROUGH THIS AFTERNOON...WITH WINDS CONTINUING TO SUBSIDE ACROSS THE AREA. ALTHOUGH BREEZY CONDITIONS CAN BE EXPECTED THROUGH MUCH OF THE AFTERNOON...WINDS ARE NO LONGER EXPECTED TO REACH WIND ADVISORY CRITERIA. THEREFORE...THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. $$ JRJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Jan 30, 4:54 AM EST, 17 minutes earlier.
Area forecast discussion, Jan 30, 4:54 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
454 AM EST MON JAN 30 2006
...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON WITH HIGH
WINDS POSSIBLE TONIGHT AND TUESDAY MORNING...
.SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...RRQ OF A 110 KT JET IS
HELPING TO MAINTAIN A LARGE AREA OF SHOWERS FROM THE NE GULF OF
MEXICO THROUGH NRN FL INTO THE GA/SC/NC OFFSHORE WTRS ERLY THIS
MRNG. THE BULK OF THIS ACTIVITY WL REMAIN WELL TO THE S AND E HWVR
SOME LGT SHOWER ACTIVITY HAS RECENTLY DVLPD ACROSS INTERIOR PORTIONS
OF SE GA AND THE SRN SC MIDLANDS. WL NEED TO KEEP SOME LOWISH POPS
GOING FOR THE NXT SEVERAL HRS AS EMBEDDED IMPULSES IN THE SUBTROP
JET TRAVERSE THE AREA BUT RNFL AMOUNTS WL BE LGT. JET INDUCED PCPN
WL QUICKLY END LTR THIS MRNG AS VERY DRY MID-LVL AIR IN PLACE ACROSS
THE CNTRL GULF COAST PUSHES IN FROM THE SW. THIS DRY AIR WAS QUITE
PREVALENT ON THE 30/00Z SOUNDING FROM LIX.
A STRONG CDFNT WL APPROACH FM THE W THIS AFTN AS A LONG-WAVE TROF
DEEPENS ACROSS THE ERN CONUS. UVM AHEAD OF THE UPR TROF AND MODERATE
INSTABILITY WL SUPPORT THE DVLPMNT OF SCT SHOWERS AND TSTMS AHEAD OF
THE FNT THIS AFTN INTO THIS EVNG. A FEW OF THE TSTMS COULD BECOME
STRONG OR EVEN SVR WITH HAIL AND HIGH WNDS AS LAPSE RATES DROP BELOW
6.5 C/KM...FREEZING LVLS DROP TO LESS THAN 10 KFT AND THE COLUMN
BECOMES INCRGLY SHEARED. PCPN WL QUICKLY END FROM SW-NE THROUGH
MIDNGT AS THE FNT CLRS THE COAST AND A WELL DEFINED DRY SLOT ROTATES
IN FROM W. WL GO WITH 30-50 POP REGIME THE AFTN HRS...HIGHEST ACROSS
THE FAR WRN ZONES...INCRG TO 50 POPS ALL AREAS FOR THIS EVNG.
ALTHOUGH THE UPR VORT ROTATING OVR NE TX ON THE TAIL END OF THE
LONG-WAVE TROF LOOKS IMPRESSIVE ON SATL IMGRY...DEEP SWLY FLOW AHEAD
OF IT WL LIKELY LIMIT THE AMOUNT OF MID-LVL MOISTURE RECOVERY. THIS
WL LIKELY LIMIT THE OVRALL CONVECTIVE COVERAGE. 50 PCNT POPS WL
PLACE US IN A GOOD POSITION TO INCR OR DECR POPS LTR TDA WITHOUT A
HUGE SWING IN THE FCST ONCE MORE DEFINITIVE CONVECTIVE TRENDS CAN BE
ESTABLISHED.
CONFIDENCE HAS BEEN STEADILY INCRG FOR THE PAST SEVERAL DAYS ON THE
DVLPMNT OF A POST-FNTL HIGH WND EVENT TNGT INTO ERLY TUE. VERTICAL
T-SECTS SHOW STRONG DOWNWARD MOTION DVLPG AFT MIDNGT IN THE WAKE OF
THE POTENT UPR VORT WITH 40 KT WNDS LWRG AS FAR DOWN AS 800 FT ABV
THE SFC. THIS COMBINED WITH STRONG ISALLOBARIC AFFECTS FROM A 1022+
MB SFC HIGH BUILDING IN FROM THE W SUGGESTS WNDS WL LIKELY REACH
WIND ADVISORY CRITERIA /35 MPH SUSTAINED WNDS OR WND GUSTS OF 45-55
MPH FOR AT LEAST 1 HR/ AFT MIDNGT AND CONTINUE INTO MID-MRNG TUE.
BUFKIT SOUNDINGS AT BOTH CHS AND SAV SUGGEST WND GUSTS COULD BE AS
HIGH 45-50 MPH AT TIMES...PARTICULARLY THROUGH SUNRISE TUE. THE PAST
SEVERAL PASSAGES OF SUCH STRONG UPR VORTS THROUGH THE AREA /DEC
26...JAN 14...JAN 18 TO NAME A FEW/ HAVE YIELDED SIMILAR SPEEDS SO
WE FEEL JUSTIFIED IN GOING AHEAD WITH A SECOND PERIOD ADVISORY WITH
THIS PKG. CONDITIONS WL BE CAREFULLY MONITORED ON LAKE MOULTRIE
TNGT...AS WNDS ON THE OPEN WTRS COULD APRCH HIGH WND WRNG CRITERIA.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...NO CHANGES.
&&
.TIDES...TIDE ARE XPCTD TO FALL SHORT OF SHALLOW COASTAL FLOODING
CRITERIA WITH THIS MRNG/S HIGH TIDE CYCLE...ALTHOUGH IT WILL BE
CLOSE FOR THE LWR SC COAST. WL HOLD OFF ON ANY HEADLINES FOR NOW.
TIDAL DEPARTURES ARE XPCTD TO BECOME NEGATIVE BY TUE MRNG WITH THE
DVLPMNT OF STRONG OFFSHORE WNDS.
&&
.MARINE...CONDS WILL STEADILY DETERIORATE OVR THE MARINE AREA LATE
TDA THRU TNGT AS A SHARP UPR LVL TROF APCHS. SFC PRES GRAD WILL
TIGHTEN SIGNIFICANTLY THIS AFTN AND TNGT AS A STRONG SFC LOW
DEVELOPS OFF THE NC COAST AND ITS CDFNT MOVES THRU THE COASTAL
WATERS. THE CDFNT WILL BE FOLLOWED BY THE UPR LVL TROF AXIS TMRW
MRNG AND THE SUBSIDENCE BEHIND THE FNT WILL ALLOW 30-40 KT WINDS AT
925 MB TO MIX DOWN TO THE SFC. THIS COMBINATION WILL CREATE GALE
FORCE WINDS OVR THE OUTER GA WATERS BY MIDDAY TDA AND OVR ALL
NEARSHORE WATERS /INCLUDING CHAS HARBOR/ BY MIDNIGHT TNGT. MMG
GUIDANCE SHOWS ARND 30 KT AT BOTH 41004 AND 41008 TNGT. SPEEDS OF 40
KT NEARSHORE AND 45 KT IN THE OUTER GA WATERS ARE CERTAINLY
REASONABLE WITH THIS SYS...MUCH LIKE WHAT HAS BEEN SEEN WITH THE
PREVIOUS FEW FNTL PASSAGES ACRS THE WATERS RECENTLY.
AS THE LOW PRES ARE PULLS AWAY TMRW...SPEEDS WILL STEADILY DECLINE
SUCH THAT EVEN SCA SPEEDS MAY BE A STRETCH FOR TMRW NGT. HIGH PRES
MOVES OVR THE WATERS WED-WED NGT...BUT THIS WILL BE FOLLOWED BY
ANOTHER FNTL SYS FOR THE WEEKEND WHICH LOOKS AWFULLY SIMILAR TO THE
CURRENT EVENT AND HENCE STRONG SCA OR EVEN GALES MAY AGAIN OCCUR.
&&
.AVIATION...MVFR CIGS TO PREVAIL AT BOTH TAF SITES THRU THIS AFTN AS
DEEP MOISTURE COLUMNS AND SEVERAL LOW PRES WAVES KEEP LOW CLOUDS IN
THE REGION. OCNL SHWRS MAY MOVE OVR EACH TERMINAL BUT TIMING IS
RATHER TRICKY. HAVE OPTED TO USE VCSH TO IMPLY SHOWERS THRU MIDDAY.
DRY SLOT LATER TNGT SHOULD ALLOW CIGS TO LIFT BACK TO VFR LEVELS.
NEXT CONCERN IS WINDS. LLWS STILL A PROBLEM THIS MRNG WITH SFC WINDS
AOB 12 KT WHILE 2 KFT WINDS ARE STILL 30-35 KT. BY DAYBREAK...MIXING
PROFILES SHOULD LET BLYR WINDS SETTLE AND SFC WINDS TO INCRS THUS
NEGATING LLWS IMPACTS. WIND SPEEDS WILL STEADILY INCRS LATE TNGT
INTO TMRW AS A STRONG CDFNT PUSHES THRU OVRNGT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY FOR GAZ087-088-099>101-114>119-137>141 FROM
9 PM TONIGHT UNTIL 10 AM TUESDAY.
SC...WIND ADVISORY FOR SCZ040-042>045-047>051 FROM 9 PM TONIGHT
UNTIL 10 AM TUESDAY.
MARINE...GALE WARNING AMZ330-350-352-354-374.
&&
ST/JPCHazardous weather outlook, Jan 29, 4:00 PM EST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK..UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 400 PM EST SUN JAN 29 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-301000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 400 PM EST SUN JAN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. .RIVER FLOODING...A RIVER FLOOD WARNING IS IN EFFECT FOR THE LOWER SANTEE RIVER AT JAMESTOWN. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .STRONG THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 45 MPH AND SMALL HAIL. AN ISOLATED SEVERE THUNDERSTORM IS ALSO POSSIBLE. .LAKE WINDS...WINDS WILL INCREASE TO 15 TO 25 KNOTS AGAIN MONDAY NIGHT BEHIND A STRONG COLD FRONT. ANOTHER LAKE WIND ADVISORY MAY BE REQUIRED. REFER TO THE LATEST RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .INLAND WINDS...BREEZY TO WINDY CONDITIONS WILL DEVELOP ACROSS MUCH OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA MONDAY NIGHT IN THE WAKE OF A STRONG COLD FRONT. GUSTS AROUND 40 MPH ARE POSSIBLE AND A WIND ADVISORY MAY BE REQUIRED FOR PORTIONS OF THE AREA IF GUSTS EXCEED 45 MPH. .MARINE WINDS...WINDS WILL INCREASE BEHIND A STRONG COLD FRONT LATE MONDAY NIGHT INTO TUESDAY. THERE IS A POSSIBILITY THAT GALE FORCE WINDS MAY OCCUR AND A GALE WARNING MAY EVENTUALLY BE NEEDED... ESPECIALLY FOR THE WATERS FROM SAVANNAH GEORGIA TO ALTAMAHA SOUND GEORGIA OUT 20 TO 60 NM. REFER TO THE LATEST COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER AT JAMESTOWN THROUGH NEXT WEEK. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 4:20 AM EST | Marine Weather Statement | CHS | 30 hr |
Nearby
Wind Advisories in Georgia, 2006Wind Advisories in South Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.